Alert archive / Georgia / Special Weather Statements in 2014
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Apr 6, 2014, 2:13 PM EDT for 12 counties in Georgia. It was in force for 107 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 6, 2014, 2:13 PM EDT (18:13 UTC)
- Expired
- Apr 6, 2014, 4:00 PM EDT
- In force
- 107 min
- Issued by
- NWS Atlanta, GA
Counties Chattahoochee County, GA, Crisp County, GA, Dooly County, GA, Macon County, GA, Marion County, GA, Muscogee County, GA, Pulaski County, GA, Schley County, GA, Stewart County, GA, Sumter County, GA, Webster County, GA, Wilcox County, GA
The radar
The Robins AFB radar (KJGX), 97 km from the middle of the area, began a volume at 18:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.2 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1479 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
122
WWUS82 KFFC 061813
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
213 PM EDT SUN APR 6 2014
GAZ089>093-102>108-062000-
213 PM EDT SUN APR 6 2014
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN WILCOX...WEBSTER...
SUMTER...STEWART...SCHLEY...PULASKI...MUSCOGEE...MARION...MACON...
CHATTAHOOCHEE...CRISP AND DOOLY COUNTIES UNTIL 400 PM EDT...
AT 159 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT 1 TO 2 INCHES OF RAIN HAS FALLEN ACROSS THESE COUNTIES AND
LIGHT TO MODERATE RAIN WILL CONTINUE FOR THE NEXT COUPLE OF HOURS. .
RUNOFF FROM THIS RAIN WILL CAUSE MINOR FLOODING OF SMALL CREEKS AND
STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND DITCHES AS WELL AS
FARMLANDS AND WOODLANDS ALONG THE BANKS OF CREEKS AND STREAMS ACROSS
PORTIONS OF WILCOX...WEBSTER...SUMTER...STEWART...SCHLEY...
PULASKI...MUSCOGEE...MARION...MACON...CHATTAHOOCHEE...CRISP AND
DOOLY COUNTIES. THIS INCLUDES AREAS AROUND COLUMBUS...CUSSETA...
AMERICUS...CORDELE...PRESTON...RICHLAND...BUENA VISTA...ELLAVILLE...
OGLETHORPE...VIENNA...ROCHELLE AND HAWKINSVILLE.
&&
LAT...LON 3185 8395 3191 8394 3192 8492 3200 8507
3213 8507 3226 8490 3232 8501 3243 8497
3261 8508 3252 8445 3237 8432 3245 8416
3238 8385 3229 8384 3229 8361 3240 8350
3227 8335 3198 8329 3185 8318 3179 8380
TIME...MOT...LOC 1804Z 256DEG 39KT 3213 8441
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Apr 6, 7:51 AM EDT, 6 hours 22 minutes earlier.
Area forecast discussion, Apr 6, 7:51 AM EDT, 6 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 751 AM EDT SUN APR 6 2014 .PREV DISCUSSION... /ISSUED 442 AM EDT SUN APR 6 2014/ .SHORT TERM /TODAY THROUGH MONDAY/... ACTIVE SHORT TERM ALMOST ENCOMPASSING THE ENTIRE EVENT OF CONCERN. GUIDANCE IN FAIRLY GOOD AGREEMENT WITH MAIN INFLUENCING FEATURES AS A HYBRID CAD WEDGE BUILDS IN FROM THE NORTHEAST...WHILE A DEEPENING SFC LOW AND STRONG SHORTWAVE TRACKING NW OF THE AREA TRANSPORT AN ONSLAUGHT OF OVERRUNNING DEEP GULF MOISTURE FROM THE SOUTHWEST. NOT ONLY IS THERE HEAVY RAIN AND FLOODING CONCERNS MAINLY TONIGHT INTO MONDAY...BUT ALSO STRONG TO SEVERE POTENTIAL MONDAY AFTERNOON GIVEN THE HIGH SHEAR LOW CAPE ENVIRONMENT. HAVE TRENDED DEFINITE POPS FROM THE SOUTH TO NORTHWEST TO EAST THROUGH THE PERIOD AS STRONG ISENTROPIC LIFT IS ON TAP FOR TODAY...THEN STRONGER UPPER LEVEL DYNAMICS AND PVA KEEP POPS UP WITH THE APPROACH OF THE LOW TONIGHT THROUGH MONDAY. FOR QPF...SEE HYDROLOGY SECTION BELOW. FOR THUNDERSTORM POTENTIAL... HAVE KEPT MAINLY SLIGHT CHANCE THUNDER FOR SOUTHERN TIER OF CWA THIS AFTERNOON...BUT POTENTIAL INCREASES DURING THE DAY MONDAY AS GUIDANCE TRENDING SLIGHTLY HIGHER INSTABILITY THAN PREVIOUS RUNS. BY 18Z MONDAY THERE LOOKS TO BE 400-600 J/KG OF MUCAPE MAINLY ACROSS CENTRAL GA AND 200-400 J/KG IN NORTH GA EXCEPT FOR NORTHEAST OF THE ATLANTA METRO AREA WHERE THE WEDGE SHOULD LINGER AND PRIMARILY STABILIZE THE ENVIRONMENT. THE NAM LOOKS TO HOLD ON TO THE WEDGE THE BEST WHILE CAD EROSION TYPICALLY TAKES LONGER THAN GUIDANCE SUGGESTS SO HAVE TRENDED THUNDER COVERAGE ACCORDINGLY. THE SHEAR ENVIRONMENT IS VERY SUPPORTIVE OF SEVERE POTENTIAL GIVEN 0-1 KM BULK OF 35-45 KTS...0-1 HELICITY OF 300-400 M2S2 IN THE NE WEDGED PORTION AND 200-300 M2S2 ELSEWHERE...LOCAL SHERB PARAMETER JUST ABOVE 1.0 ACROSS MUCH OF AREA...AND 0-6 KM BULK OF 60-70 KTS NEAR THE WEDGE AND 50-60 KTS FARTHER SOUTH. NEEDLESS TO SAY ANY SLIGHT INCREASE IN AVAILABLE INSTABILITY WOULD MAKE FOR A VERY INTERESTING AFTERNOON ON MONDAY. THE MAIN THREATS LOOK TO BE DAMAGING WINDS AND ISOLATED TORNADOES MAINLY ACROSS CENTRAL GA AND SOUTHWESTERN PORTIONS OF NORTH GA INCLUDING THE ATLANTA METRO AREA. THE THREAT IS POSSIBLE A BIT FARTHER NW OF THE CURRENT DAY 2 SLIGHT RISK FROM SPC...MAINLY BECAUSE OF THE PRESENCE THE LINGERING WEDGE FRONT COULD PLAY WITH PROVIDING A MORE STEADY SOURCE OF LOW LEVEL VORTICITY FOR ANY NEARBY STORM DEVELOPMENT...BUT AGREE BEST COUPLING OF CAPE AND SHEAR REMAINS IN CENTRAL GA. FOR TEMPS...MINOR ADJUSTMENTS TO BLEND OF GUIDANCE AND KEPT SLIGHTLY COOLER IN THE NORTHEAST DUE TO WEDGE. BAKER && .LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... MODELS IN GOOD AGREEMENT THROUGH THE LONG TERM. THE MAIN TROUGH WILL MOVE ACROSS THE CWA LATE TUESDAY/TUESDAY NIGHT BRINGING A CHANCE OF SHOWERS. AFTER THIS PASSES THROUGH THE REST OF THE LONG TERM WILL REMAIN DRY. A NORTHWEST FLOW AND THE SURFACE HIGH SETTLING IN OVER THE CWA WEDNESDAY AND WEDNESDAY NIGHT WILL BRING ANOTHER COLD NIGHT TO THE CWA WITH TEMPERATURES DROPPING INTO THE 30S. AFTER WEDNESDAY NIGHT A MORE ZONAL SETS UP OVER THE CWA BRINGING A GOOD MODERATION IN TEMPERATURES. 17 && .HYDROLOGY... GUIDANCE NOT IN THAT GOOD OF AGREEMENT...BUT A GENERAL BLEND LOOKED THE MOST REASONABLE THROUGH 12Z MONDAY...THEN WENT WITH HPC GUIDANCE THE REST OF MONDAY. THIS RESULTED IN STORM TOTALS OF 2 TO 3 INCHES ACROSS THE CWA...WHILE THE HEAVIEST PERIOD LOOKS TO BE TONIGHT INTO MONDAY AS NORTH GEORGIA COULD SEE 2 TO 2.5 INCHES. HAVE THEREFORE ISSUED A FLOOD WATCH FROM 00Z MONDAY TO 00Z TUESDAY NORTH OF A BUCHANAN...TO ROSWELL...TO WINDER...TO DANIELSVILLE LINE. THE REST OF THE CWA LOOKS TO MAINTAIN THE QPF BETTER GIVEN THE AMOUNT AND TIMING DIFFERENCES. HIGHER AMOUNTS ARE POSSIBLE GIVEN THE HIGHLY EFFICIENT GULF MOISTURE FORECAST. GUIDANCE IN GOOD AGREEMENT WITH PWATS NEAR 1.5 INCHES THROUGH TONIGHT THEN UP TO 1.6-1.7 INCHES IN CENTRAL GA MONDAY...WHICH IS AT OR ABOVE THE 99TH PERCENTILE WHEN COMPARED TO LOCAL CLIMO. && .AVIATION... 06Z UPDATE... INITIAL VFR CONDITIONS LOWERING TO MVFR CIGS DURING DAY THEN IFR LEVELS TONIGHT WITH GULF MOISTURE AND PRECIP CHANCES ON THE RISE. FOR NORTHERN SITES...CIGS MAY HOVER NEAR 2500-3500 FT UNTIL AFTER 21-22Z THEN CONTINUE DOWNWARD TREND...WHILE SOUTHERN SITES A BIT SOONER. WINDS SHOULD BECOME NE BY EARLY MORNING UNDER 7 KTS THEN SWING EAST TO SOUTHEAST THIS AFTERNOON AND TONIGHT WITH MAGNITUDES GRADUALLY INCREASING TO NEAR 10-12 KTS GUSTING 16-20 KTS AFTER 23-03Z. SLIGHTLY LOWER MAGNITUDES FOR THE SOUTHERN SITES. VSBYS ALSO LOOKING TO REDUCED TO MVFR LEVELS AFTER ABOUT 00Z AND MAY TAKE LONGER TO OCCUR FOR KATL. BEST CHANCE FOR SHRA ONSET AFTER 09Z THIS MORNING FOR KCSG AND KMCN...THEN 18Z FOR NORTH. //ATL CONFIDENCE...06Z UPDATE... MEDIUM ON CIGS AND PRECIP TIMING. HIGH ON ALL ELSE. BAKER && .AVIATION... 12Z UPDATE... PRECIP TRENDING NORTH A BIT QUICKER AND CIG REDUCTION A BIT SLOWER FOR MOST SITES. STILL INITIAL VFR CONDITIONS LOWERING TO MVFR CIGS DURING DAY THEN IFR LEVELS TONIGHT WITH GULF MOISTURE AND PRECIP CHANCES ON THE RISE. FOR NORTHERN SITES...CIGS MAY WAIVER FROM NEAR 2500-4000 FT UNTIL AFTER 21-22Z THEN CONTINUE DOWNWARD TREND... WHILE SOUTHERN SITES A BIT SOONER. INITIAL NE WINDS UNDER 7 KTS AT MOST SITES SHOULD SWING EAST TO SOUTHEAST THIS AFTERNOON AND TONIGHT WITH MAGNITUDES GRADUALLY INCREASING TO NEAR 14-16 KTS GUSTING 20-24 KTS AFTER 03Z. SLIGHTLY LOWER MAGNITUDES FOR THE SOUTHERN SITES. VSBYS ALSO LOOKING TO REDUCED TO MVFR LEVELS AFTER ABOUT 00Z AND MAY TAKE LONGER TO OCCUR FOR KATL. THUNDER CHANCES ON INCREASE AFTER 15-18Z MONDAY SO STARTED PROB30 AT KATL. //ATL CONFIDENCE...12Z UPDATE... MEDIUM ON CIGS AND PRECIP TIMING. HIGH ON ALL ELSE. BAKER && .PRELIMINARY POINT TEMPS/POPS... ATHENS 64 52 66 50 / 90 100 100 40 ATLANTA 63 55 67 49 / 100 100 100 20 BLAIRSVILLE 62 47 60 47 / 70 100 100 20 CARTERSVILLE 66 54 67 47 / 100 100 100 20 COLUMBUS 66 58 74 51 / 100 100 100 30 GAINESVILLE 62 51 59 49 / 90 100 100 30 MACON 65 57 74 54 / 100 90 100 50 ROME 65 54 68 48 / 90 100 100 20 PEACHTREE CITY 64 55 70 47 / 100 100 100 20 VIDALIA 69 61 74 61 / 100 50 100 90 && .FFC WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH FROM THIS EVENING THROUGH MONDAY EVENING FOR THE FOLLOWING ZONES: BANKS...BARROW...BARTOW...CATOOSA...CHATTOOGA... CHEROKEE...COBB...DADE...DAWSON...FANNIN...FLOYD...FORSYTH... GILMER...GORDON...GWINNETT...HALL...HARALSON...JACKSON... LUMPKIN...MADISON...MURRAY...NORTH FULTON...PAULDING...PICKENS... POLK...TOWNS...UNION...WALKER...WHITE...WHITFIELD. && SHORT TERM...BAKER LONG TERM....17 AVIATION...BAKER
Hazardous weather outlook, Apr 6, 12:15 PM EDT, 1 hour 58 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1215 PM EDT SUN APR 6 2014 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-071000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1215 PM EDT SUN APR 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... HEAVY RAIN EXPECTED TONIGHT...ESPECIALLY ACROSS NORTH GEORGIA. A STORM SYSTEM OVER THE LOWER MISSISSIPPI VALLEY CONTINUES TO STRENGTHEN AND SPREAD SHOWERS ACROSS MUCH OF CENTRAL GEORGIA TODAY. THESE SHOWERS ARE EXPECTED TO SPREAD ACROSS NORTH GEORGIA LATER THIS AFTERNOON AND EVENING... AND CONTINUE OVERNIGHT. SOME OF THE RAINFALL COULD BE HEAVY TONIGHT WHICH COULD RESULT IN FLOODING OF STREAMS AND RIVERS. FOR THIS REASON A FLOOD WATCH HAS BEEN ISSUED FOR MUCH OF NORTH GEORGIA FOR TONIGHT AND MONDAY. SEE THE LATEST FLOOD WATCH STATEMENT FOR MORE INFORMATION. ALSO...THERE IS A RISK OF THUNDERSTORMS ACROSS WEST AND CENTRAL GEORGIA THIS AFTERNOON AND TONIGHT. HOWEVER... INSTABILITY WILL BE LIMITED AND THEREFORE SEVERE STORMS ARE NOT EXPECTED THROUGH TONIGHT. AS THE UPPER SYSTEM MOVES CLOSER TO THE REGION LATE TONIGHT... SHEAR AND INSTABILITY WILL INCREASE ACROSS WEST GEORGIA AND THIS MAY ALLOW A FEW THUNDERSTORMS TO BECOME STRONG WITH GUSTY WINDS TOWARD MORNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... AS THE STORM SYSTEM CONTINUES TO MOVE EAST MONDAY...SHEAR AND INSTABILITY WILL CONTINUE TO INCREASE...ESPECIALLY ACROSS CENTRAL GEORGIA MONDAY AFTERNOON. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO INCREASE ACROSS CENTRAL GEORGIA. WITH THE ADDED INSTABILITY OF DAYTIME HEATING...A FEW STORMS COULD BECOME SEVERE ACROSS PARTS OF NORTH AND CENTRAL GEORGIA. ALTHOUGH DAMAGING WINDS WILL BE THE MAIN STORM THREAT... AN ISOLATED TORNADO CANNOT BE RULED OUT ON MONDAY. THE SEVERE STORM THREAT WILL BE MAINLY ALONG AND SOUTH OF A LINE FROM LA GRANGE TO FOREST PARK TO ATHENS. HEAVY RAIN WILL CONTINUE ACROSS NORTH GEORGIA MONDAY AND FOR THIS REASON THE FLOOD WATCH CONTINUES IN EFFECT THROUGH MONDAY. SEE THE LATEST FLOOD WATCH STATEMENT FOR ADDITIONAL INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Apr 6, 2:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
213 PM EDT SUN APR 6 2014
GAZ089>093-102>108-062000-
213 PM EDT SUN APR 6 2014
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN WILCOX...WEBSTER...
SUMTER...STEWART...SCHLEY...PULASKI...MUSCOGEE...MARION...MACON...
CHATTAHOOCHEE...CRISP AND DOOLY COUNTIES UNTIL 400 PM EDT...
AT 159 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT 1 TO 2 INCHES OF RAIN HAS FALLEN ACROSS THESE COUNTIES AND
LIGHT TO MODERATE RAIN WILL CONTINUE FOR THE NEXT COUPLE OF HOURS. .
RUNOFF FROM THIS RAIN WILL CAUSE MINOR FLOODING OF SMALL CREEKS AND
STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND DITCHES AS WELL AS
FARMLANDS AND WOODLANDS ALONG THE BANKS OF CREEKS AND STREAMS ACROSS
PORTIONS OF WILCOX...WEBSTER...SUMTER...STEWART...SCHLEY...
PULASKI...MUSCOGEE...MARION...MACON...CHATTAHOOCHEE...CRISP AND
DOOLY COUNTIES. THIS INCLUDES AREAS AROUND COLUMBUS...CUSSETA...
AMERICUS...CORDELE...PRESTON...RICHLAND...BUENA VISTA...ELLAVILLE...
OGLETHORPE...VIENNA...ROCHELLE AND HAWKINSVILLE.
&&
LAT...LON 3185 8395 3191 8394 3192 8492 3200 8507
3213 8507 3226 8490 3232 8501 3243 8497
3261 8508 3252 8445 3237 8432 3245 8416
3238 8385 3229 8384 3229 8361 3240 8350
3227 8335 3198 8329 3185 8318 3179 8380
TIME...MOT...LOC 1804Z 256DEG 39KT 3213 8441The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 3:38 AM EDT | Flood Watch | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 77 more | 46 hr |
| Apr 6, 3:58 PM EDT | Special Weather Statement | FFC | Chattahoochee, Crisp, Dooly, Macon, Marion, Muscogee and 4 more | 2 hr |
Nearby
Special Weather Statements in Georgia, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.